Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 15, 2025, 4:49 PM CDT for Marion County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 4:49 PM CDT (21:49 UTC)
- Expired
- Mar 15, 2025, 5:12 PM CDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 48 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 5:09 PM CDT | TSTM WND DMG | 2 Sse Monteagle, TN | Few trees down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 686 m²/s²
- 0-3 km storm-relative helicity
- 792 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WUUS54 KMRX 152149
SVRMRX
TNC115-152230-
/O.NEW.KMRX.SV.W.0021.250315T2149Z-250315T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
449 PM CDT Sat Mar 15 2025
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Central Marion County in east Tennessee...
* Until 530 PM CDT.
* At 449 PM CDT, a severe thunderstorm was located 7 miles southeast
of Monteagle, or 10 miles northwest of Jasper, moving northeast at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Martin Springs, Fiery Gizzard State Park, South Pittsburg,
Sequatchie Cave, Foster Falls State Park, Griffith Creek, Chimneys
State Park, Whitwell, Kimball, and Monteagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3521 8586 3524 8583 3521 8575 3524 8569
3529 8571 3529 8569 3530 8567 3532 8556
3530 8555 3525 8543 3500 8573 3509 8586
TIME...MOT...LOC 2149Z 218DEG 52KT 3514 8578
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLB1 follow-up statement
280
WWUS54 KMRX 152212
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
512 PM CDT Sat Mar 15 2025
TNC115-152222-
/O.CAN.KMRX.SV.W.0021.000000T0000Z-250315T2230Z/
Marion TN-
512 PM CDT Sat Mar 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until midnight CDT for east
Tennessee.
&&
LAT...LON 3521 8586 3524 8583 3521 8575 3524 8569
3529 8571 3529 8569 3530 8567 3532 8556
3530 8555 3525 8543 3500 8573 3509 8586
TIME...MOT...LOC 2210Z 218DEG 52KT 3541 8552
$$
JLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:13 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 15, 2:13 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
313 PM EDT Sat Mar 15 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight)
Issued at 236 PM EDT Sat Mar 15 2025
Key messages:
1. Significant severe weather event expected for our forecast area
this evening into the overnight hours. Damaging winds will be the
primary hazard, along with the possibility of tornadoes.
2. Flooding will be a concern tonight, with the most likely area
for flooding being the Cumberland Plateau and Southern TN Valley.
3. High winds in the mountains will persist through tonight,
coupled with very dry fuels, so fire danger levels will remain
elevated and a Red Flag Warning is in effect through this evening.
4. Strong winds expected area-wide today and tonight. A High Wind
Warning is in effect for the East Tennessee mountains and
foothills. A Wind Advisory is in effect for the rest of the
region.
Discussion:
Satellite and obs show partial clearing is occurring across much
of the area. This is not good news for the expected evening
storms. The morning rain has led to dewpoints in the lower to mid
60s across much of the southern and central TN Valley and
Cumberland Plateau. There is a notable dewpoint gradient running
N-S from around LNP to Newport, likely due to downslope drying to
the east of that line where dewpoints are in the upper 40s. Areas
west of this line are developing ample instability to maintain
thunderstorms that are approaching from the west.
The HRRR appears to have a good handle on the location of ongoing
storms in Middle/West TN and the MS/AL border. It shows these
storms reach our Plateau counties between 22-23Z. The convective
mode will be mainly linear with damaging wind gusts and embedded
cells capable of producing tornadoes. While the southern Plateau
and TN Valley will have the highest tornado potential due to
backed surface winds, the threat cannot be ruled out farther north
as well up to the aforementioned boundary. Bottom line is that
everyone in East TN should stay weather aware tonight, have
multiple ways to receive warnings, and act quickly when a warning
is issued.
So far, the gradient winds have been slow to materialize in the
TN Valley. Winds in the mountains have been under High Wind
Warning critieria since sunrise, but we are still expecting winds
to increase everywhere as the LLJ picks up near sunset and the
strengthening surface low tracks from the lower MS Valley into
West TN and KY. No changes will be made to the current Wind
Advisory and High Wind Warning. The lack of rain so far in the
mountains along with the expected winds will continue RFW
conditions until the rain arrives around midnight.
Flooding will be a concern overnight. The morning rainfall
produced from 1 to 2.5 inches in the western half of the area,
priming the pump for additional flooding problems tonight, when an
additional 1-3 inches of rain will be possible in those same
areas. Flash flood guidance west of I-75 is only 1 inch, with
3-hour being only about 1.25 inches. Based on this, the FA.A will
add a few counties to the east, and include Knoxville.
&&
.LONG TERM...
(Sunday through next Saturday)
Issued at 236 PM EDT Sat Mar 15 2025
Key Messages:
1. Cooler temperatures Sunday into Monday and especially Monday
morning with lows generally in the 30s.
2. Increasing temperature trend and dry the first half of next week,
with the next cold front not expected until Thursday timeframe.
3. Cooler end to the work week and weekend.
Discussion:
The upper trough will cross our area on Sunday. Under the trough,
steep lapse rates will keep scattered showers going through the
afternoon hours. A secondary cold front will cross the area late
in the day, bringing colder temperatures Sunday night with lows in
the 30s. On Sunday night, the precipitation will be exiting the
region, but there is a possibility that the peaks of the mountains
get a dusting of snow before sunrise Monday morning. Daytime on
Monday won't see temperatures rebound much with all areas expected
to be below seasonal normals.
However, this cold spell won't last for very long after another
night of cold temperatures Monday night/Tuesday morning, as things
quickly warm up Tuesday heating back up into the 60's/70's with
strong ridging and surface high pressure working in tandem with the
very sunny skies. This set up stays in place for Wednesday and then
the temperature roller coaster takes another drop off for the back
half of the week with a quick moving system moving through the Ohio
Valley/Great Lakes Region. The timing/location/strength of this late
week system at this time are indicating that it should be overall
much weaker than the this previous weekend system as most of the
synoptic forcing looks like it could be pulling out to the north as
it moves near the eastern Tennessee Valley.
Of higher confidence is the cooler temperatures behind the main
front with a chilly end to the week and most of the weekend with
temperatures looking to remain at or below seasonal normals for
multiple days. Taking a peak just beyond the end of the forecast we
could be in for another round on the temperature roller coaster with
very warm and chilly days looking possible.
&&
.AVIATION...
(12Z TAFS)
Issued at 718 AM EDT Sat Mar 15 2025
Through the afternoon, winds will be gusty at sites as a low
pressure system approaches the region. Confidence is high that
storms will impact all the airports, but only medium confidence on
the timing and low confidence on the flight categories during the
storms. The most likely time frame for storms in East TN will be
between 00Z and 09Z. Gusty winds up to 50 kt and MVFR vis/cigs are
possible with storms. Winds shift to a more W-SW direction
tomorrow, with gusts of 20-25 kt continuing with VFR conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 56 68 35 60 / 100 40 20 0
Knoxville McGhee Tyson Airport, TN 57 68 34 56 / 100 50 40 10
Oak Ridge, TN 56 66 34 57 / 100 60 30 10
Tri Cities Airport, TN 58 68 36 53 / 100 60 50 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 8 AM EDT Sunday for Cherokee-Clay.
TN...Wind Advisory until 8 AM EDT /7 AM CDT/ Sunday for Anderson-
Bledsoe-Bradley-Campbell-Claiborne-Grainger-Hamblen-
Hamilton-Hancock-Hawkins-Jefferson-Knox-Loudon-Marion-
McMinn-Meigs-Morgan-North Sevier-Northwest Blount-Northwest
Carter-Northwest Cocke-Northwest Greene-Northwest Monroe-
Rhea-Roane-Scott TN-Sequatchie-Sullivan-Union-Washington TN-
West Polk.
Flood Watch through Sunday morning for Bledsoe-Bradley-East Polk-
Hamilton-Loudon-Marion-McMinn-Meigs-Morgan-Northwest Monroe-
Rhea-Roane-Scott TN-Sequatchie-Southeast Monroe-West Polk.
High Wind Warning until 8 AM EDT Sunday for Blount Smoky
Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Red Flag Warning until 11 PM EDT this evening for Blount Smoky
Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...Wind Advisory until 8 AM EDT Sunday for Lee-Russell-Scott VA-
Washington VA-Wise.
&&
SHORT TERM...DGS
LONG TERM....DGS
AVIATION...DGSHazardous weather outlook, Mar 15, 2:43 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 343 PM EDT Sat Mar 15 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 343 PM EDT Sat Mar 15 2025 /243 PM CDT Sat Mar 15 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight High winds will continue in the mountains and foothills through tonight with winds up to 80 mph this evening. This will also raise concerns for the spread of any ongoing wildfires in the region. See the High Wind Warning now in effect for more details. A Wind Advisory has been issued for the rest of the region with gusts up to 45 mph expected. Winds will peak this evening. A Red Flag Warning is in effect for the East Tennessee mountains and foothills through late this evening. Very strong winds and dry fuels will bring continued fire danger. Confidence increases in moderate to heavy rain for the mountains late this evening and overnight. A severe weather outbreak is likely across portions of the eastern United States today into tonight with the greatest threat in east Tennesse being along the Cumberland Plateau, southeast Tennessee, and southwest North Carolina. Widespread and significant damaging winds are likely. There is also a threat for tornadoes and large hail. Also, with multiple rounds of storms, there is a threat for flash flooding by this evening, especially west of Interstate 75. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed this weekend with any severe thunderstorms and flash flooding today and tonight.
In the hours before
Local storm report, Mar 15, 12:49 PM CDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Morristown TN
149 PM EDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM Lightning Decatur 35.52N 84.79W
03/15/2025 Meigs TN Trained Spotter
A lightning strike damaged the Meigs County
Courthouse.
&&Local storm report, Mar 15, 3:26 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
426 PM EDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Non-Tstm Wnd Gst Camp Creek 36.09N 82.77W
03/15/2025 M64 MPH Greene TN Mesonet
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:34 AM CDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 30 hr |
| Mar 15, 6:08 AM CDT | Special Weather Statement | MRX | Bledsoe | 37 min |
| Mar 15, 7:50 AM CDT | Special Weather Statement | MRX | Bradley, Hamilton | 25 min |
| Mar 15, 8:13 AM CDT | Special Weather Statement | MRX | McMinn, Meigs | 32 min |
| Mar 15, 8:16 AM CDT | Special Weather Statement | MRX | Hamilton | 29 min |
| Mar 15, 8:56 AM CDT | Special Weather Statement | MRX | Bradley, Hamilton | 34 min |
| Mar 15, 9:24 AM CDT | Special Weather Statement | MRX | Bradley, McMinn | 36 min |
| Mar 15, 9:36 AM CDT | River Flood Warning | MRX | Hamilton | 63 hr |
| Mar 15, 9:43 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Loudon, McMinn, Monroe, Polk | 47 min |
| Mar 15, 5:10 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 51 min |
| Mar 15, 5:35 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 25 min |
| Mar 15, 5:36 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 39 min |
| Mar 15, 5:37 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 53 min |
| Mar 15, 5:41 PM CDT | Tornado Warning | MRX | Bledsoe | 19 min |
| Mar 15, 5:46 PM CDT | Tornado Warning | MRX | Bradley, Hamilton, Meigs | 24 min |
| Mar 15, 5:57 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, McMinn, Meigs, Rhea | 48 min |
| Mar 15, 6:20 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea, Sequatchie | 55 min |
| Mar 15, 6:22 PM CDT | Tornado Warning | MRX | Morgan, Scott | 23 min |
| Mar 15, 6:24 PM CDT | Tornado Warning | MRX | Bledsoe, Rhea, Sequatchie | 51 min |
| Mar 15, 6:30 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 45 min |
| Mar 15, 6:40 PM CDT | Tornado Warning | MRX | Loudon, McMinn, Monroe, Roane | 33 min |
| Mar 15, 6:44 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 61 min |
| Mar 15, 6:53 PM CDT | Flash Flood Warning | MRX | Bledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.